3 ms·
Is hair loss alleged to be a creatine side-effect?
by DidYaWipe 2y ago
Is hair loss alleged to be a creatine side-effect?
- oarfish 2y agoIt is alleged, but not substantiated.
- ekanes 2y agoI've experienced this hair loss, and if you read the comments underneath most posts/videos about creatine, you'll find a lot of people chiming in with the same experience. If you don't have male pattern baldness though, seems you're fine.
- DidYaWipe 2y agoUnfortunately, then, I'm not fine.
- Perceval 2y agoCreatine increases levels of DHT in the body: https://pubmed.ncbi.nlm.nih.gov/19741313/ https://pubmed.ncbi.nlm.nih.gov/19741313/ DHT appears to drive hair-loss in genetically-predisposed men: https://www.ncbi.nlm.nih.gov/books/NBK278957/ https://www.ncbi.nlm.nih.gov/books/NBK278957/ Propecia's mechanism of action to stop/reverse male pattern baldness is to block the conversion of testosterone into DHT: https://www.ncbi.nlm.nih.gov/books/NBK513329/ https://www.ncbi.nlm.nih.gov/books/NBK513329/ There is not a proven pathway from creatine to hairloss, but if you are genetically predisposed to male pattern baldness then increasing the amount of DHT in your system via creatine supplementation may contribute to further hair loss insofar as DHT drives hair loss for certain men.
- DidYaWipe 2y agoThanks for the info. Sounds like a contra-indication for me.